Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 107, NWS State College, PA
NWS State College, PA issued this river flood warning at Sep 29, 2011, 12:20 PM EDT for Columbia County, Pennsylvania. It took effect at Sep 30, 2011, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 12:20 PM EDT (16:20 UTC)
- In effect from
- Sep 30, 2011, 2:00 PM EDT
- Expired
- Sep 30, 2011, 8:40 AM EDT
- In force
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Columbia County, PA
The radar
The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Bloomsburg (BMBP1).
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01538700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
892 WGUS41 KCTP 291620 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1220 PM EDT THU SEP 29 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SUSQUEHANNA RIVER AT BLOOMSBURG SUSQUEHANNA RIVER AT DANVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING. && PAC037-300420- /O.NEW.KCTP.FL.W.0107.110930T1700Z-111001T0600Z/ /BMBP1.1.ER.110930T1700Z.110930T1700Z.111001T0000Z.NO/ 1220 PM EDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG * FROM FRIDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM THURSDAY THE STAGE WAS...13.6 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO FLOOD STAGE EARLY AFTERNOON TOMORROW. * AT 19.0 FEET...HIGH WATER AFFECTS HOMES ALONG RIVER ROAD. $$ PAC037-093-097-300420- /O.NEW.KCTP.FL.W.0108.110929T2300Z-111001T1251Z/ /DANP1.1.ER.110929T2300Z.111001T0000Z.111001T0651Z.NO/ 1220 PM EDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SUSQUEHANNA RIVER AT DANVILLE * FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM THURSDAY THE STAGE WAS...15.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CREST NEAR 20.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 21.0 FEET...BASEMENTS FLOOD IN HOMES ALONG MAHONING CREEK ON THE RIGHT BANK OF THE RIVER. $$
5 follow-up statements
370 WGUS41 KCTP 291641 CCA FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1220 PM EDT THU SEP 29 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SUSQUEHANNA RIVER AT BLOOMSBURG SUSQUEHANNA RIVER AT DANVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING. && PAC037-300420- /O.NEW.KCTP.FL.W.0107.110930T1700Z-111001T0600Z/ /BMBP1.1.ER.110930T1700Z.110930T1700Z.111001T0000Z.NO/ 1220 PM EDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG * FROM FRIDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM THURSDAY THE STAGE WAS...13.6 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO FLOOD STAGE EARLY AFTERNOON TOMORROW. * AT 19.0 FEET...HIGH WATER AFFECTS HOMES ALONG RIVER ROAD. $$ PAC037-093-097-300420- /O.COR.KCTP.FL.W.0108.110929T2300Z-111001T1251Z/ /DANP1.1.ER.110930T1525Z.111001T0000Z.111001T0651Z.NO/ 1220 PM EDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SUSQUEHANNA RIVER AT DANVILLE * FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM THURSDAY THE STAGE WAS...15.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE TOMORROW MORNING AND CREST NEAR 20.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 21.0 FEET...BASEMENTS FLOOD IN HOMES ALONG MAHONING CREEK ON THE RIGHT BANK OF THE RIVER. $$ CR
052 WGUS81 KCTP 292010 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 410 PM EDT THU SEP 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SUSQUEHANNA RIVER AT BLOOMSBURG SUSQUEHANNA RIVER AT DANVILLE YELLOW BREECHES CREEK NEAR CAMP HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING. && PAC037-300810- /O.EXT.KCTP.FL.W.0107.110930T1800Z-111001T0000Z/ /BMBP1.1.ER.110930T1800Z.110930T1800Z.110930T1800Z.NO/ 410 PM EDT THU SEP 29 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG. * FROM FRIDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3 PM THURSDAY THE STAGE WAS 14.2 FEET AND RISING. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY AFTERNOON. * AT 19.0 FEET...HIGH WATER AFFECTS HOMES ALONG RIVER ROAD. $$ PAC037-093-097-300810- /O.EXT.KCTP.FL.W.0108.110930T1912Z-111001T0840Z/ /DANP1.1.ER.110930T1912Z.111001T0000Z.111001T0240Z.NO/ 410 PM EDT THU SEP 29 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT DANVILLE. * FROM FRIDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4 PM THURSDAY THE STAGE WAS 15.9 FEET AND RISING. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * AT 20.0 FEET...INUNDATION BEGINS IN RIVERSIDE ON THE LEFT BANK. $$ PAC041-133-300433- /O.EXT.KCTP.FL.W.0106.000000T0000Z-110930T0433Z/ /CPHP1.1.ER.110929T1430Z.110929T1946Z.110929T2233Z.UU/ 410 PM EDT THU SEP 29 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 4 PM THURSDAY THE STAGE WAS 7.4 FEET AND FALLING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE THIS EVENING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ MACH/DEVOIR
069 WGUS81 KCTP 300207 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1007 PM EDT THU SEP 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN PENNSYLVANIA... SUSQUEHANNA RIVER AT DANVILLE SUSQUEHANNA RIVER AT BLOOMSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT. && PAC037-301407- /O.CON.KCTP.FL.W.0107.110930T1800Z-111001T0000Z/ /BMBP1.1.ER.110930T1800Z.110930T1800Z.110930T1800Z.NO/ 1007 PM EDT THU SEP 29 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG. * FROM FRIDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM THURSDAY THE STAGE WAS 15.5 FEET AND RISING. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY AFTERNOON. * AT 19.0 FEET...HIGH WATER AFFECTS HOMES ALONG RIVER ROAD. $$ PAC037-093-097-301406- /O.EXT.KCTP.FL.W.0108.110930T1800Z-111001T0000Z/ /DANP1.1.ER.110930T1800Z.110930T1800Z.110930T1800Z.NO/ 1007 PM EDT THU SEP 29 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT DANVILLE. * FROM FRIDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM THURSDAY THE STAGE WAS 16.8 FEET AND RISING. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY AFTERNOON. * AT 20.0 FEET...INUNDATION BEGINS IN RIVERSIDE ON THE LEFT BANK. $$ MACH
385 WGUS81 KCTP 300827 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 426 AM EDT FRI SEP 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SUSQUEHANNA RIVER AT BLOOMSBURG SUSQUEHANNA RIVER AT DANVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. && PAC037-302027- /O.CON.KCTP.FL.W.0107.110930T1800Z-111001T0000Z/ /BMBP1.1.ER.110930T1800Z.110930T1800Z.110930T1800Z.NO/ 427 AM EDT FRI SEP 30 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4 AM FRIDAY THE STAGE WAS 16.3 FEET AND RISING. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * AT 19.0 FEET...HIGH WATER AFFECTS HOMES ALONG RIVER ROAD. $$ PAC037-093-097-302027- /O.CON.KCTP.FL.W.0108.110930T1800Z-111001T0000Z/ /DANP1.1.ER.110930T1800Z.110930T1800Z.110930T1800Z.NO/ 427 AM EDT FRI SEP 30 2011 THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA RIVER AT DANVILLE. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4 AM FRIDAY THE STAGE WAS 17.3 FEET AND RISING. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * AT 20.0 FEET...INUNDATION BEGINS IN RIVERSIDE ON THE LEFT BANK. $$ MS/MD
543 WGUS81 KCTP 301240 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 840 AM EDT FRI SEP 30 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SUSQUEHANNA RIVER AT BLOOMSBURG SUSQUEHANNA RIVER AT DANVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC037-301310- /O.CAN.KCTP.FL.W.0107.000000T0000Z-111001T0000Z/ /BMBP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 840 AM EDT FRI SEP 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE SUSQUEHANNA RIVER AT BLOOMSBURG. * AT 8 AM FRIDAY THE STAGE WAS 16.7 FEET AND FALLING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.7 FEET BY THIS AFTERNOON. $$ PAC037-093-097-301310- /O.CAN.KCTP.FL.W.0108.000000T0000Z-111001T0000Z/ /DANP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 840 AM EDT FRI SEP 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE SUSQUEHANNA RIVER AT DANVILLE. * AT 7 AM FRIDAY THE STAGE WAS 17.5 FEET AND FALLING. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 18 FEET BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 29, 8:41 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 29, 8:41 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 841 AM EDT THU SEP 29 2011 .SYNOPSIS... THE MIDWEST UPPER LOW WILL FINALLY OPEN AND ACCELERATE EASTWARD THROUGH THE NORTHERN MID ATLANTIC STATES INTO NEW ENGLAND BY TONIGHT. ANOTHER POTENT UPPER LEVEL DISTURBANCE WILL QUICKLY DIG SOUTHEASTWARD THROUGH THE GREAT LAKES BEHIND THE DEPARTING SYSTEM AND HELP TO CARVE OUT A DEEP TROUGH OVER THE EASTERN U.S. NORTHWESTERLY FLOW ACCOMPANYING THE DEEP TROUGH WILL DIRECT THE COLDEST AIR SO FAR THIS SEASON INTO THE COMMONWEALTH WITH TEMPERATURES FALLING WELL BELOW NORMAL THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LATEST RADAR IMAGERY SHOWS RELATIVELY NARROW BAND OF LIGHT SHOWERS SW TO NE ACROSS THE CWA. EXPECT THIS PCPN TO CONTINUE NEXT SEVERAL HOURS WITH LITTLE OVERALL CHANGE IN AREAL COVERAGE. OTHERWISE...THE OHIO VALLEY/GREAT LAKES REGION FOR A WEEK WILL FINALLY OPEN AND ACCELERATE E/NEWD AS A S/WV TROUGH INTO NEW ENGLAND BY TONIGHT. A SECONDARY UPPER LOW WILL QUICKLY DIG SEWD FROM THE UPPER MIDWEST INTO THE ERN GRT LKS BASICALLY REPLACING THE OLD LOW AND HELP TO AMPLIFY THE MEAN TROUGH IN THE EAST BY THE END OF THE PD. THE RECENT GUIDANCE HAS CONVERGED ON THE HANDLING OF THE FIRST LOW EJECTING INTO THE NORTHEAST STATES BUT THERE ARE SOME MINOR DIFFS WITH THE SECOND UPPER LOW. STRONG MID/UPPER LEVEL DYNAMICS WILL BE IN PLACE AS THE UPPER LOW CURRENTLY SPINNING OVR OH TAKES ON A NEGATIVE TILT...WITH THE S/WV TROUGH AXIS CROSSING THROUGH THE AREA THIS AFTN. DESPITE FAVORABLE LG SCALE FORCING WHICH SHOULD PROMOTE DEEP LIFT...MDLS SHOW THE BEST MOISTURE/ABOVE NORMAL PWATS SHIFTING EWD THROUGH THE DAY. THEREFORE EXPECT ANY AREAS OF ORGANIZED RNFL TO BE SOMEWHAT LIMITED IN CVRG AND GENERALLY NOT AS HEAVY AS IN RECENT DAYS. THAT BEING SAID...SOME OF THE HI RES MDL GUID IS SUGGESTING THAT A FEW NARROW BANDS OF CONVECTIVELY ENHANCED RAINS MAY DEVELOP AND LIFT NEWD OVR THE WATER-LOGGED SUSQ VLY. THIS FITS A CONCEPTUAL MODEL PARTICULARLY IF THE ATM CAN DESTABILIZE. IF THIS THREAT BECOMES MORE IMMINENT AS THE PATTERN EVOLVES THROUGH THE EARLY MORNING ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR THE ERN 1/3 OF THE CWA. BRIEF RIDGING SHOULD FOLLOW FOR EARLY TONIGHT BEFORE A WELL DEFINED AIRMASS-CHANGING COLD FRONT ASSOCIATED WITH THE NEXT UPSTREAM S/WV SWEEPS RAPIDLY EWD ACRS MOST OF THE AREA BY 12Z FRIDAY. THIS FRONT LOOKS MOISTURE-STARVED WITH LGT PCPN BCMG CONFINED TO THE WESTERN MTNS GIVEN UPSLOPE ENHANCEMENT. SWLY WINDS WILL INCREASE ALONG THE ALLEGHENIES WITH 20-25KT GUSTS OVER THE LAURELS. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... A HIGHLY AMPLIFIED UPPER LEVEL TROUGH WILL DOMINATE THE SYNOPTIC PATTERN THIS PERIOD. THE DEEP TROUGH WILL BE ACCOMPANIED BY A SURGE CANADIAN AIR...THE COLDEST AIR TO INVADE THE NORTHEAST AND MID ATLANTIC STATES SO FAR THIS SEASON. THE FIRST TASTE OF FALL CHILL WILL BE FELT ON FRIDAY WITH WELL-BELOW NORMAL TEMPERATURES CONTINUING THROUGH THE WEEKEND. THE FINER DETAILS OF THE H5 TROUGH AND DEVELOPING SECONDARY CLOSED LOW ARE STILL UNCERTAIN WITH MDL SPREADS/DIFF INCREASING IN TIME. THE NAM AND GFS ARE LESS INTENSE THAN THE ECMWF WITH THIS SYSTEM...LEADING TO A MORE OPEN TROUGH THAT IS MORE PROGRESSIVE...PARTICULARLY THE NAM. THE GEM GLOBAL AND UKMET CLOSE OFF A MID LEVEL LOW BY DAY 3 LIKE THE ECMWF...THOUGH ALL THREE OF THESE MODELS DIFFER ON THE DETAILS. THE RECENT PATTERN AMPLIFICATION LEFT A CLOSED LOW OVER THE MIDWEST FOR MUCH OF THE PAST WEEK...AND THE HIGH MERIDIONAL INDEX OF THE CURRENT PATTERN SUGGESTS ANOTHER DEEP CLOSED SLOW-MOVG VORTEX WILL IMPACT THE REGION THRU THE END OF THE SHORT RANGE PERIOD. STRONG HEIGHT FALLS COMBINED WITH LAKE/OROGRAPHIC ENHANCEMENT SHOULD FOCUS PCPN OVR THE UPPER OH VLY INTO THE ALLEGHENIES ON FRIDAY. A POTENTIAL INTERESTING EVENT MAY UNFOLD FRI NGT INTO SAT AS MDLS SHOW A WELL-DEFINED DEFORMATION ZONE SETTING UP OVR PA AS UPPER LOW CLOSES OFF. THIS WOULD SUPPORT MDT TO LCLY HVY WRAP- AROUND PCPN. WHILE IT IS CERTAINLY A LOW PROBABILITY ESPECIALLY DURING THE DAY...THERMAL PROFILES MAY AT LEAST BE MARGINALLY SUPPORTIVE FOR AT LEAST A RAIN/SNOW MIX ESPECIALLY OVER THE HIGHER ELEVATIONS. CONFIDENCE IS LOW CONCERNING THE DETAILS OF THE FCST WHICH WILL REMAIN UNSETTLED THROUGH THE PD. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... CLOSED LOW/H5 TROUGH OVER THE NORTHEAST STATES SHOULD EVENTUALLY LIFT OUT BY TUESDAY ALLOWING FOR SOME IMPROVEMENT IN WEATHER CONDITIONS AND MODERATION IN TEMPERATURES BACK TOWARD NORMAL. MODEL CONSENSUS IS FOR NWLY FLOW ALOFT INTO MID WEEK WHICH USUALLY TRANSLATES INTO A PERIOD OF MAINLY DRY CONDS. THIS WILL BE WELCOMED AFTER RECORD BREAKING PCPN IN SEPT. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... TODAY WILL DAWN WITH PATCHY FOG AND LOW CLOUDS ACROSS THE AREA. HOWEVER...A SURGE OF DRIER AIR ON A WESTERLY FLOW WILL MIX TO THE SFC BY LATE MORNING...LEADING TO A HIGH CONFIDENCE FCST OF WIDESPREAD VFR CONDS BY MIDDAY. BUFKIT SOUNDINGS SUPPORT WIND GUSTS BTWN 20-25KTS BY AFTN OVR THE W MTNS...WITH LIGHTER WINDS FURTHER EAST. UPPER LVL LOW PRESSURE WILL PIVOT ACROSS THE STATE TODAY...LIKELY PRODUCING AN INCREASE IN COVERAGE OF SHRA/TSRA...ESPECIALLY ACROSS EASTERN PA DURING THE EARLY AFTN. ANY POSSIBLE VIS RESTRICTIONS FROM THESE SHRA WOULD BE BRIEF WITH VFR PREDOMINATING. ANOTHER COLD FRONT WILL PUSH THRU CENTRAL PA TONIGHT...POSSIBLY ACCOMPANIED BY A FEW -SHRA AND LOW CIGS OVR THE W MTNS /BFD AND JST/. OUTLOOK... FRI-SAT...LOW CIGS/SHRA POSS...MAINLY W MTNS. SUN...GUSTY NW WINDS POSSIBLE. MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...GARTNER SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Sep 29, 10:07 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1007 AM EDT THU SEP 29 2011 PAZ004>006-010>012-017>019-024>027-033>035-045-301415- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON- 1007 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-037-041-042-046-049>053-056-057-063>065-301415- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- CUMBERLAND-ADAMS-YORK- 1007 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS MAY DEVELOP AND LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON. WHILE WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED...SOME STORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS BETWEEN 1-2 OVER A SHORT DURATION. GIVEN THE EXTREMELY SATURATED GROUNDS FROM RECORD BREAKING RAINS THIS MONTH...ANY HEAVY RAINFALL WILL POSE A FLOODING THREAT. IF THE THREAT BECOMES MORE ORGANIZED A FLASH FLOOD WATCH MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-059-066-301415- SCHUYLKILL-LEBANON-LANCASTER- 1007 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION...A FEW NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS MAY DEVELOP AND LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON. WHILE WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED...SOME STORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS BETWEEN 1-2 OVER A SHORT DURATION. GIVEN THE EXTREMELY SATURATED GROUNDS FROM RECORD BREAKING RAINS THIS MONTH...ANY HEAVY RAINFALL WILL POSE A FLOODING THREAT. IF THE THREAT BECOMES MORE ORGANIZED A FLASH FLOOD WATCH MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARTNER
In the hours before
Special weather statement, Sep 29, 11:07 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1107 AM EDT THU SEP 29 2011 PAZ057-059-065-066-291600- DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA- 1107 AM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WILL AFFECT LEBANON...NORTHERN YORK... NORTHWESTERN LANCASTER AND SOUTHEASTERN DAUPHIN COUNTIES... AT 1103 AM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT YORK HAVEN... ELIZABETHTOWN...HUMMELSTOWN...LAWN AND ANNVILLE. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 284...I-78 BETWEEN MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 76 AND 94...I-83 BETWEEN MILE MARKERS 18 AND 37...I-283. LAT...LON 4055 7658 4022 7611 3989 7679 4008 7695 FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:07 PM EDT | Special Weather Statement | CTP | Columbia | 23 min |
| Sep 28, 8:18 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Northumberland, Schuylkill | 3 hr |
| Sep 28, 8:31 PM EDT | Special Weather Statement | CTP | Franklin | 59 min |
| Sep 28, 9:26 PM EDT | Areal Flood Warning | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 11 more | 6 hr |
| Sep 29, 12:41 AM EDT | Special Weather Statement | CTP | Schuylkill | 34 min |
| Sep 29, 3:28 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 3 more | 4 hr |
| Sep 29, 10:20 AM EDT | River Flood Warning | CTP | Cumberland, York | 10 hr |
| Sep 29, 11:07 AM EDT | Special Weather Statement | CTP | Lebanon, York | 53 min |
| Sep 29, 11:30 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more | 3 hr |
| Sep 29, 12:20 PM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland | 20 hr |
| Sep 29, 2:19 PM EDT | Special Weather Statement | CTP | Franklin | 41 min |
| Sep 29, 2:46 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 59 min |
| Sep 29, 2:48 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin | 42 min |
| Sep 29, 3:20 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Tioga | 3 hr |
| Sep 29, 3:41 PM EDT | Special Weather Statement | CTP | Juniata | 64 min |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.